Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 123, NWS La Crosse, WI

October 25, 2012Olmsted County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Oct 25, 2012, 12:46 AM CDT for Olmsted County, Winona County, Minnesota. It was in force for 21 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2012, 12:46 AM CDT (05:46 UTC)
Expired
Oct 25, 2012, 1:07 AM CDT
In force
21 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 12:52 AM CDTHAIL 0.75St. Charles, MN
Oct 25, 12:59 AM CDTHAIL 1St. Charles, MNKTTC REPORTED THAT QUARTER SIZE HAIL FELL FOR 2 MINUTES IN ST CHARLES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS53 KARX 250546
SVRARX
MNC109-169-250630-
/O.NEW.KARX.SV.W.0123.121025T0546Z-121025T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 AM CDT THU OCT 25 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 130 AM CDT

* AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR TROY...OR 13 MILES NORTH OF
  PRESTON...MOVING NORTHEAST AT 60 MPH. THIS STORM CAN PRODUCE
  QUARTER SIZE HAIL.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEWATER STATE PARK AND WYATTVILLE AROUND 1250 AM...
  ALTURA AND LEWISTON AROUND 1255 AM...
  ROLLINGSTONE AND STOCKTON AROUND 100 AM...
  WINONA AND WHITMAN AROUND 105 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4399 9216 4411 9212 4411 9208 4419 9208
      4419 9185 4416 9181 4414 9175 4385 9136
      4384 9216 4385 9217
TIME...MOT...LOC 0546Z 216DEG 53KT 4394 9202
WIND...HAIL <50MPH 1.00IN

$$

RABERDING
3 follow-up statements
176 
WWUS53 KARX 250553
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1253 AM CDT THU OCT 25 2012

MNC109-250603-
/O.CAN.KARX.SV.W.0123.000000T0000Z-121025T0630Z/
OLMSTED MN-
1253 AM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4419 9208 4419 9185 4416 9182 4413 9174
      4385 9136 4384 9208
TIME...MOT...LOC 0553Z 216DEG 53KT 4402 9193

$$

MNC169-250630-
/O.CON.KARX.SV.W.0123.000000T0000Z-121025T0630Z/
WINONA MN-
1253 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA COUNTY
UNTIL 130 AM CDT...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...OR 16 MILES WEST OF
WINONA...MOVING NORTHEAST AT 60 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINONA AND ROLLINGSTONE AROUND 100 AM...
  WHITMAN AND LOCK AND DAM 5 AROUND 105 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4419 9208 4419 9185 4416 9182 4413 9174
      4385 9136 4384 9208
TIME...MOT...LOC 0553Z 216DEG 53KT 4402 9193
WIND...HAIL <50MPH 1.00IN

$$

RABERDING
207 
WWUS53 KARX 250556
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 AM CDT THU OCT 25 2012

MNC169-250630-
/O.CON.KARX.SV.W.0123.000000T0000Z-121025T0630Z/
WINONA MN-
1256 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA COUNTY
UNTIL 130 AM CDT...

TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN SAINT CHARLES 
MINNESOTA AT 1252 AM.

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR UTICA...OR 16 MILES WEST OF
WINONA...MOVING NORTHEAST AT 60 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINONA AND ROLLINGSTONE AROUND 100 AM...
  WHITMAN AROUND 105 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4419 9208 4419 9185 4416 9182 4413 9174
      4385 9136 4384 9208
TIME...MOT...LOC 0555Z 216DEG 53KT 4404 9190
WIND...HAIL <50MPH 1.00IN

$$

RABERDING
426 
WWUS53 KARX 250607
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
107 AM CDT THU OCT 25 2012

MNC169-250616-
/O.CAN.KARX.SV.W.0123.000000T0000Z-121025T0630Z/
WINONA MN-
107 AM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR WINONA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE.

LAT...LON 4419 9208 4419 9185 4416 9182 4413 9174
      4385 9136 4384 9208
TIME...MOT...LOC 0606Z 216DEG 53KT 4417 9177

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 12:00 AM CDT, 46 minutes earlier.

Area forecast discussion, Oct 25, 12:00 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT THU OCT 25 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
318 PM CDT WED OCT 24 2012

FORECAST FOCUSED ON THE NEAR TO SHORT TERM PRECIPITATION TIMING AND
SEVERE WEATHER THREAT...ASSOCIATED WITH THE STRONG FRONTAL PASSAGE
ACROSS THE UPPER MIDWEST. SHARPLY COLDER BUT DRIER CONDITIONS ON TRACK
FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.

NOISY WATER VAPOR IMAGERY THIS AFTERNOON THAT DEPICTED LONGWAVE
TROUGHING EXTENDING FROM SOUTHERN CALIFORNIA THROUGH MUCH OF THE
INTERMOUNTAIN WEST...WITH MOIST SOUTHWEST FLOW FROM COLORADO
NORTHEAST INTO THE UPPER MIDWEST. ONE PARTICULAR POTENT SHORTWAVE
TROUGH WAS ROUNDING THE BASE IN THE DESERT SOUTHWEST...AND THIS WILL
BE THE FORCE TO PUSH THE UNSEASONABLY MOIST AIRMASS AND COLD FRONT
THROUGH OVER THE NEXT 24 HOURS. 24.12Z REGIONAL SOUNDINGS WERE
SLIGHTLY DRIER COMPARED TO 24 HOURS AGO...STILL AROUND 150 PERCENT
OF NORMAL WITH PRECIPITABLE WATERS RANGING FROM 1 TO 1.2 INCHES. AT
THE SURFACE...A COLD FRONT BISECTED THE AREA...EXTENDING FROM
NORTHERN WISCONSIN...THROUGH SOUTHEAST MINNESOTA...INTO CENTRAL
IOWA. MUCH COLDER AND DRIER AIR WAS ALREADY IN PLACE ACROSS THE
DAKOTAS AND WESTERN MINNESOTA WITH AN AREA OF LOW PRESSURE WAS
CENTERED NEAR KANSAS CITY...LIFTING NORTHEAST. SPOTS JUST ALONG AND
BEHIND THE COLD FRONT REMAINED IN LOW CLOUDS AND FOG...AND
VISIBILITIES REMAINED POOR THROUGHOUT THE DAY. THE DENSE FOG
ADVISORY FOR PARTS OF SOUTHEAST MINNESOTA AND BUFFALO COUNTY IN
WISCONSIN WILL CONTINUE UNTIL 02Z. DEVELOPING PRECIPITATION SHOULD
HELP TO DIMINISH THE DENSE FOG TONIGHT.

ANOTHER FEATURE OF NOTE IS A SECONDARY/PSEUDO WARM FRONT THAT
EXTENDS ACROSS NORTHEAST IOWA INTO SOUTHERN WISCONSIN...WHICH IS
GRADUALLY LIFTING NORTH. CLEARING SKIES IN THE WARM SECTOR ALONG
WITH EVEN MORE MOIST AIR /70 DEWPOINTS/ IS THE MAIN CAUSE FOR
CONCERN GOING INTO TONIGHT.

FOR TONIGHT...LATEST SUITE OF MESO MODELS...NEAR AND SHORT TERM
GUIDANCE SHOWS FRONTOGENETICAL BAND OF SHOWERS/THUNDERSTORMS
DEVELOPING ALONG AND POST-FRONT AROUND 00Z...MAINLY ACROSS NORTHERN
IOWA...SOUTHEAST MINNESOTA...AND WESTERN WISCONSIN. SEVERE
WEATHER EVENT HINGES ON MANY CONDITIONAL FACTORS...INCLUDING
DESTABILIZATION....CAPPING INVERSION...AND NO MAJOR UPPER LEVEL
SUPPORT UNTIL THURSDAY MORNING. LOW-LEVEL SHEAR...ESPECIALLY IN THE
0-1 KM LAYER IS RATHER IMPRESSIVE /20 TO 25 KTS/ ALONG WITH MUCAPE
ABOVE 2000 J/KG. HOWEVER...DESPITE THE UNSEASONABLY MOIST
AIRMASS...SURFACE CONVERGENCE...AND THE LOW-LEVEL SHEAR...FEEL ANY
SEVERE WEATHER THREAT IS CONDITIONALLY MARGINAL AND A LIKELY
SCENARIO IS FOR WIDESPREAD LOOSELY ORGANIZED SHOWERS/THUNDERSTORMS.
IN THE CHANCE THAT ALL OF THE ABOVE FACTORS ARE MET...THEN
CONVECTION COULD BECOME SURFACE-BASED WITH HAIL/WIND/TORNADO
THREAT POSSIBLE...ALONG THE TRIPLE POINT BETWEEN SURFACE
LOW...COLD AND WARM FRONTS. ANOTHER THREAT...MAYBE MORE
LIKELY...IS HEAVY RAINFALL ESPECIALLY ACROSS SOUTHEAST MINNESOTA
AND NORTHWEST WISCONSIN IF CONVECTION DOES TRAIN ALONG/BEHIND THE
FRONT FOR AN EXTENDED PERIOD. THESE AREAS OBVIOUSLY CAN HANDLE THE
MUCH-NEEDED RAIN...SO NOT OVERLY CONCERNED ABOUT FLOODING AT THIS
POINT. LATEST FLASH FLOOD GUIDANCE FROM THE NCRFC SUGGESTS AREAS
CAN TAKE 3 TO 4 INCHES.

THE STRONG BAROCLINIC ZONE REMAINS ON THE NORTHWEST FRINGE OF THE
FORECAST AREA UNTIL TOMORROW MORNING...UNTIL THE DESERT SOUTHWEST
SHORTWAVE FINALLY INTERACTS INTO THE AREA. AT THE SAME TIME...THE
SURFACE LOW IS FORECAST TO LIFT NORTHEAST AND THE COMBINATION SHOULD
HELP TO MOVE THE PRECIPITATION BAND THROUGH. MOST OF THE
PRECIPITATION WILL WORK THROUGH BETWEEN 06Z AND 18Z. RAINFALL
AMOUNTS THROUGH THURSDAY NIGHT MOST LIKELY IN THE 0.5 TO 1.0 INCH
RANGE...THOUGH ISOLATED AMOUNTS BETWEEN 1.5-2.0 INCHES NOT OUT OF
THE QUESTION.

THE OTHER BIG STORY THURSDAY WILL BE THE SHARPLY COLDER TEMPERATURES
IN STORE. 850MB TEMPERATURES DROP STEADILY THROUGHOUT THE DAY...AS
MUCH AS 15C BY 00Z FRIDAY. ACTUAL HIGHS WILL OCCUR BETWEEN MIDNIGHT
AND 6AM THURSDAY...THEN FALL INTO THE UPPER 30S TO MIDDLE 40S BY
LATE AFTERNOON. TO MAKE CONDITIONS MORE SHOCKING...A STIFF NORTHWEST
WIND ENSUES...SUSTAINED AT 15 TO 20 MPH AND GUSTS UP TO 30 MPH. THIS
CREATES WIND CHILL READINGS IN THE MIDDLE TO UPPER 20S AT TIMES
ESPECIALLY IN THE AFTERNOON ACROSS MINNESOTA AND NORTHERN IOWA.
THOSE PLANNING ANY OUTDOOR ACTIVITIES WILL NEED TO PREPARE
ACCORDINGLY...IN SOME SPOTS A 40 DEGREE DROP IS LIKELY. CLEARING
SKIES WEST TO EAST EXPECTED IN THE EVENING HOURS...WITH OVERNIGHT
LOWS FRIDAY MORNING BOTTOMING OUT IN THE LOWER TO MIDDLE 30S.

FOR FRIDAY AND SATURDAY...UPPER MIDWEST WILL BE UNDER THE INFLUENCE
OF COLD CANADIAN HIGH PRESSURE EXTENDING THROUGH MUCH OF THE CENTRAL
CONUS. 850MB TEMPERATURES VARY FROM -1 TO -5C ON FRIDAY...DROPPING
SLIGHTLY TO THE -4 TO -8C RANGE ON SATURDAY. SATURDAY MORNING LOOKS
TO HAVE THE GREATEST OPPORTUNITY FOR STRONG RADIATIONAL COOLING WITH
THE SURFACE HIGH MOST FAVORABLY POSITIONED...GIVEN LIGHTER WINDS
AND MOSTLY CLEAR SKIES. HAVE LOWERED SATURDAY MORNING LOWS TO
REFLECT THIS...WITH WIDESPREAD MIDDLE 20S EXPECTED. PARTICULARLY IN
THE TYPICAL COLDER SPOTS WHERE LOWER 20S TO EVEN TEENS LOOK ON
TRACK. OVERALL...HIGHS 10-15 DEGREES BELOW NORMAL BOTH DAYS...UPPER
30S NORTH CENTRAL WISCONSIN TO UPPER 40S NORTHEAST IOWA AND SOUTHERN
WISCONSIN.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
318 PM CDT WED OCT 24 2012

THE BEGINNING OF THE LONG TERM IN REASONABLE AGREEMENT BETWEEN THE
24.12Z GFS/GEM/ECMWF FEATURING BROAD NORTHWEST FLOW ALOFT AND
SURFACE HIGH PRESSURE MAINLY CENTERED TO THE NORTH. THE LAST FEW
DAYS OF MODEL RUNS VARY BRINGING IN WEAK...EMBEDDED IMPULSES THROUGH
THE FLOW. THERE HAS BEEN LITTLE TO NO CONSISTENCY IN THE TIMING OR
LOCATION OF THESE SHORTWAVE TROUGHS...MOSTLY DUE TO HOW THE GLOBAL
MODELS HANDLE TROPICAL STORM SANDY AND ITS EVOLUTION MOVING UP THE
EAST COAST. LATEST RUNS OF THE ECMWF/GFS TAKE THE SYSTEM
INLAND...ABSORBING IT INTO THE EASTERN LONGWAVE TROUGH. BY EARLY
NEXT WEEK A CLOSED UPPER LEVEL LOW FORMS...AND RETROGRADES SOME
NORTH/WEST. ALTHOUGH THE IMPACTS HERE LOCALLY WOULD BE MINIMAL...IF
AT ALL...THE POSITION/STRENGTH AFFECTS UPSTREAM RIDGING AND ALSO
WHETHER ANY ACTIVE PACIFIC NORTHWEST ENERGY CAN MAKE IT THROUGH. AS
OF RIGHT NOW...FAVOR MORE OF THE RIDGING/PSEUDO-OMEGA BLOCK
SOLUTION...WITH BELOW NORMAL TEMPERATURES AND OVERALL DRY
CONDITIONS.

&&

.AVIATION...THROUGH 06Z FRIDAY
1200 PM CDT THU OCT 24 2012

A COLD FRONT WILL DRIFT SOUTHEAST ACROSS THE AREA TONIGHT INTO
THURSDAY MORNING BRINGING SHOWERS AND THUNDERSTORMS TO THE TAF
SITES ALONG WITH LOW STRATUS. PLAN ON CEILINGS AROUND 200 FT AT
KRST THROUGH AROUND 10Z THIS MORNING WITH A VERY GRADUAL
IMPROVEMENT TO MVFR BY 15Z. PLAN ON CEILINGS LOWERING TO AROUND
400 FT AT KLSE IN THE 6 TO 7Z TIMEFRAME. IN
ADDITION...VISIBILITIES WILL RANGE FROM 2 TO 4SM AT THE TAF SITES
OVERNIGHT BEFORE DRIER AIR MOVES IN THURSDAY MORNING. THE SHOWERS
AND STORMS WILL TAPER OFF THURSDAY MORNING AS THE FRONT SHIFTS
EAST BUT STRATUS WILL REMAIN IN PLACE THROUGH MUCH OF THE DAY
PRODUCING MVFR CONDITIONS. PLAN ON NORTHWEST WINDS INCREASING BY
MID MORNING WITH SPEEDS OF 15 TO 22 KTS...AND GUSTS TO AROUND 29
KTS POSSIBLE ESPECIALLY AT KRST. HIGH PRESSURE WILL BUILD IN LATE
THURSDAY AFTERNOON INTO THURSDAY EVENING WITH VFR CONDITIONS
RETURNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
318 PM CDT WED OCT 24 2012

WI...DENSE FOG ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ032.

MN...DENSE FOG ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ079-086-
     087.

IA...NONE.

&&

SHORT TERM...ZT
LONG TERM...ZT
AVIATION...WETENKAMP
Hazardous weather outlook, Oct 24, 8:24 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CDT WED OCT 24 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
824 PM CDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS
EVENING...BECOMING NUMEROUS OVERNIGHT. SOME OF THE STORMS MAY PRODUCE
LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING BUT WILL REMAIN BELOW
SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 2 AM TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA/AJ/WETENKAMP

In the hours before

Special weather statement, Oct 24, 9:11 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
911 PM CDT WED OCT 24 2012

IAZ009>011-019-MNZ088-095-096-WIZ032>034-041-042-053-250315-
ALLAMAKEE-BUFFALO-CHICKASAW-FILLMORE-HOUSTON-HOWARD-JACKSON-LA
CROSSE-MONROE-TREMPEALEAU-VERNON-WINNESHIEK-WINONA-
911 PM CDT WED OCT 24 2012

AT 906 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LA
CROSSE TO CRESCO...MOVING NORTHEAST AT 40 MPH.

HEAVY DOWNPOURS...SMALL HAIL...AND FREQUENT DANGEROUS LIGHTNING WILL
ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH BEND...CALEDONIA...LA CROSSE...WEST
SALEM...HOLMEN...BROWNSVILLE...BANGOR AND STODDARD.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

JW
Special weather statement, Oct 24, 10:18 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT WED OCT 24 2012

MNZ088-096-WIZ034-041-042-250415-
HOUSTON-JACKSON-LA CROSSE-MONROE-WINONA-
1018 PM CDT WED OCT 24 2012

AT 1013 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA
CROSSE...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND BRIEF HEAVY DOWNPOURS WILL ACCOMPANY THIS STRONG
THUNDERSTORM.

PEA SIZE HAIL WAS REPORTED IN LA CROSSE AT 1015 PM.

LOCATIONS IMPACTED INCLUDE...
NATHAN HILL...BARRE MILLS...VETERANS MEMORIAL PARK...COUNTY ROADS M
AND S...WEST SALEM...LAKE NESHONOC...I 90 EXIT 15 AND BANGOR.

JW
Local storm report, Oct 24, 10:21 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT WED OCT 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             1 E LA CROSSE           43.83N 91.21W
10/24/2012  M0.25 INCH       LA CROSSE          WI   NWS EMPLOYEE

            PEA SIZE HAIL NEAR THE RAILROAD TRACKS ON MAIN STREET
            NEXT TO FOX HOLLOW GOLF COURSE

&&

BOYNE
Special weather statement, Oct 24, 10:21 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT WED OCT 24 2012

MNZ088-095-096-WIZ032-033-250415-
BUFFALO-FILLMORE-HOUSTON-TREMPEALEAU-WINONA-
1021 PM CDT WED OCT 24 2012

AT 1017 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HART...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND BRIEF HEAVY DOWNPOURS WILL ACCOMPANY THIS STRONG
THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  RIDGEWAY...I 90 EXIT 257...WITOKA AROUND 1030 PM...
  I 90 EXIT 266...PICKWICK AROUND 1040 PM...
  TREMPEALEAU...LOCK AND DAM 6...PERROT STATE PARK...CENTERVILLE
  AROUND 1050 PM...
  GALESVILLE AROUND 1100 PM...

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

JW
Special weather statement, Oct 24, 10:53 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 PM CDT WED OCT 24 2012

WIZ029-034-042-043-250500-
CLARK-JACKSON-JUNEAU-MONROE-
1053 PM CDT WED OCT 24 2012

AT 1051 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CATARACT...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE NORTH FLOWAGE AROUND 1100 PM...
  I 94 EXIT 128...PIGEON CREEK CAMPGROUND...MILLSTON AROUND 1110
  PM...
  POTTERS FLOWAGE...BEAR BLUFF TOWNSHIP AROUND 1120 PM...
  CITY POINT AROUND 1130 PM...
  SHERWOOD AROUND 1140 PM...

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

WETENKAMP
Special weather statement, Oct 25, 12:21 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1221 AM CDT THU OCT 25 2012

IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ029-032>034-041>044-
053-250700-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-
HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1221 AM CDT THU OCT 25 2012

...STRONG THUNDERSTORMS TO CONTINUE OVERNIGHT...

AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS GENERALLY NORTH OF A CHARLES CITY
IOWA...TO BIG FLATS WISCONSIN LINE. THESE STORMS WERE MOVING TO THE
NORTHEAST AT 30 MPH.

HAIL UP ONE HALF INCH ALONG WITH HEAVY DOWNPOURS OF RAIN WILL BE
LIKELY WITH THE STRONGEST STORMS. SOME PONDING OF WATER WILL BE
LIKELY IN URBAN AREAS.

RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:58 AM CDTSevere Thunderstorm WarningARXFillmore18 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.